MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010302
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Hernia (2240)
Date of Event 06/29/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2015: patient was diagnosed with umbilical and epigastric hernias thereby underwent open repair with implant of ventralex mesh (device 1 and 2).Per op notes, "there were two large fascia defects in the supraumbilical midline were noted.Both hernias were herniated with preperitoneal fat were amputated.Umbilical hernia was noted and reduced.Two ventralex mesh (device 1 and 2) were placed to cover the epigastrium and umbilical region and secured using sutures." (b)(6) 2020: patient was diagnosed with recurrent incisional hernia thereby underwent open repair with partial excision of ventralex mesh (device 1 and 2) implant of synthetic mesh.Per op notes, "the old meshes (device 1 and 2) were identified.Two separate layers of meshes were noted.Opening the top layer of the mesh.One of the layers had completely coiled itself and was trapping omentum within it was released.All the omentum freed from the mesh.Deep layer of mesh that was coiled itself was removed.The anterior layer of mesh was incorporated left in place.The recurrent hernia defect was noted and reduced.A synthetic mesh was placed and sutured.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2014) is considered to be a best estimate.This emdr represents the ventralex mesh (device 2).An additional supplemental emdr was submitted to represent the ventralex mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25175552
Report Number1213643-2026-00639
Device Sequence Number18783414
Product Code FTL
UDI-Device Identifier00801741016479
UDI-Public(01)00801741016479(17)180428(10)HUYJ0849
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2018
Device Catalogue Number0010302
Device Lot NumberHUYJ0849
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2026
Initial Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale